5 Years on and little to no improvement.

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)? UK

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Google

What is your current age, height, weight? 26, ~6FT

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Finasteride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? Don’t really remember one a day, maybe 2, whatever was recommended.

What condition was being treated with the drug? Hair Loss

For how long did you take the drug (weeks/months/years)?End of September to mid June or July the next year, so like 9-10 months

Date when you started the drug? 23 September 2016

Date when you quit the drug? June/July 2017

Age when you quit? 21

How did you quit (cold turkey or taper off)? Tapered off for like 2 weeks, one week I just took it every other day, then I took like 2 or so dosages with three days apart and stoppe.

How long into your usage did you notice the onset of side effects? May - My erections just started to feel a bit weird, not real side effects, I just made a rule if I notice anything out of the ordinary I would stop just in case, and decided that feeling a little off could be the start of something else so best to stop.

What side effects did you experience that have yet to resolve since discontinuation?
Pretty much just erectile dysfunction, I felt fine after a week or so off the drug (never heard of pfs) so thought I was out the woods, then I started to get a numb feeling down there and a loss of sex drive all off a sudden, when that eventually went away I have been unable to maintain a normal erection.

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
[X ] Loss of Morning Erections
Loss of Spontaneous Erections
[X ] Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? Viagara, Goats Weed

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)? I have not had a test

Anything not listed in the above questions you’d like to share about your experience?
I have had erectile dysnfunction for so long now, after experiencing this I have managed to avoid all the other symptons, but have not recovered in the 5 years this has affected me. It did take me a bit too drum up the courage to go and see a doctor, after visiting he just told me there was nothing that he could do that it was psychological, and that side effects won’t persist that long (it was about 18 months after I quit) I definitely should have tried to see somebody else, but it really felt demoralizing and pointless.
I have actively tried to stay away from drugs, since its using them which got me into this mess, but I haven’t recovered and it remains stagnant in the years or so I have experienced this issue. I do not having morning erections, or spontaneous ones anymore, I can still get horny, not like I used to. My penis is just incredibly droopy it won’t stand up on its own, it isn’t that hard, and it only stands up a little bit not full length if I am laying down on my back.
I have masturbating with Viagra to see if that would improve it, but it made no difference, and I did try goat’s weed for about 3 months which didn’t really do anything. I tried most of this stuff around the 2 year mark, and then just sort of stopped a lot of people have reported it naturally getting better, which for me I thought perhaps its best to leave it, but it has been about 5 years now, and I really just fear it will not improve.

I have had general ball ache as a symptom for years, but this has gone away now, it wasn’t anything major, but my left ball would and sometimes both would just ache every now and then.

2 Likes

Hey @JoeGar96,

Welcome to the forum.
I’m sorry to hear you’ve been going through this. Unfortunately, many patients here have gone through the same experience as you and their symptoms were dismissed as being psychosomatic or psychological in nature. As the two studies I linked below will show you, this is very much not the case.

These two (recent) studies might be of interest to you, if you haven’t seen them before:

Sadly, given the timeframes you mentioned it does sound like you’re indeed in this for the long run.

Hopefully the upcoming research efforts will shed a little bit more light on why exactly all this is happening, and with enough funding and time, researchers may be able to piece the full puzzle together. With a little luck we’ll be able to devise some kind of targeted treatment a few years from now.

In the meantime, you can help out by reporting your symptoms if you haven’t done so yet, because the issue is grossly underreported.

You can also help out by spreading the word, speaking out publicly, donating to the PFSN to fund research efforts.

In any case, thank you for sharing your story with us and good to have you with us despite the circumstances.

2 Likes

I’m so sorry to hear you have been having problems for such a long period of time but it’s good to have you join us here. One of the most effective things we can do is to have a solid patient community as we work towards progressing this issue.

Like Wintermoon has said, please do submit a Yellow Card report to the MHRA, it only takes about five minutes and could be helpful for our cause in the future.

Stay strong man, I believe we can all get out of this mess in a few more years time.

5 Likes